MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH MATRIXMANDIBLE 1.5MM DRILL BIT J-LATCH W/8MM STOP/50MM; BIT DRILL

OBERDORF SYNTHES PRODUKTIONS GMBH MATRIXMANDIBLE 1.5MM DRILL BIT J-LATCH W/8MM STOP/50MM; BIT DRILL
Catalog Number 03.503.408
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that a msx fax consultant, (b)(6) from (b)(4) had an issue with the trans-buccal drill bits.None of the drill bits would cut and one.Radiology had to check and confirm that they had not left it in the patient.Attached is a photo of the drill bits that were used and would not cut and with tips blackened.Eventually, a standard intra-oral drill bit did cut.This complaint involves two (2) devices.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record.Device history lot.Manufacturing location: orchid unique / inspected, packaged and released by: monument.Release to warehouse date(s): 12-dec-2017 quantity 147 / 13-mar-2018 quantity 349 / 21-feb-2018 quantity 45.Part number: 03.503.408, matrixmandible 1.5mm drill bit j-latch w/8mm stop/50mm lot number: u288831 (non-sterile) lot quantity: 541 total (three batches) purchased finished goods travelers met all inspection acceptance criteria.Inspection sheets, incoming final inspection rev g met all inspection acceptance criteria.Certificates of conformance received from orchid dated 30-nov-2017 were reviewed and determined to be conforming.Heat treat specified were reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection, packaging or release that would contribute to this complaint condition.Device history batch null, device history review 16-jan-2020: dhr reviewed.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.H3, h6: investigation summary the complaint condition that the drill bit did not cut or broke during use, could not be confirmed based on the provided picture.Investigation site: cq zuchwil, selected flow: functional / damage.Visual inspection: six drill bits were returned for evaluation with the reported condition of not functioning.Visual inspection confirmed that the drill bits are badly damaged, the cutting edges are quite blunt and rounded, some of the tips are blackened and melted down.Some drill bits are bent.In general, the instruments are in very used condition.But none of the returned items is broken.Summary the complaint condition is confirmed as the tips of the drill bits are either dull/blunt or deformed.The review of the production history revealed that this production lot (lot# u288831) was manufactured in december 2017 according to the specifications.No manufacturing related issues that would have contributed to this complaint were found.After a visual inspection per guidance it is determined that the reusable instrument (part# 03.503.408) is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Further information / precaution hints can be found in the respective surgical technique for the matrixmandible system; special attention should be made to the precaution: ¿ drill speed rate should never exceed 1,800 rpm, particularly in dense, hard bone, - avoid damaging the plate threads with the drill, - always irrigate during drilling to avoid thermal damage to the bone.The root cause was identified during the performed cq evaluation and therefore the in the investigation flow listed remaining investigation steps are not required.(photos available) device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Update: this report is 1 of 6 for (b)(4).

Brand Name
MATRIXMANDIBLE 1.5MM DRILL BIT J-LATCH W/8MM STOP/50MM
Common Device Name
BIT DRILL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9604480
Report Number8030965-2020-00460
Device Sequence Number2721544
Product Code DZI
UDI-Device Identifier07611819975231
UDI-Public(01)07611819975231
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.408
Device Lot NumberU288831
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2020
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date02/11/2020
Patient Sequence Number1